Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Jan 6, 2014, 1:19 PM EST. It took effect at Jan 6, 2014, 10:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 1:19 PM EST (18:19 UTC)
- In effect from
- Jan 6, 2014, 10:00 PM EST
- Expired
- Jan 7, 2014, 4:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Tampa Bay, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 8:43 AM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Jan 6, 8:43 AM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
843 AM EST MON JAN 6 2014
.UPDATE...
THE COLD FRONT CAN EASILY BE SEEN ON RADAR AND INFRARED SATELLITE
THIS MORNING WITH METAR OBSERVATIONS SHOWING A STRONG WIND SHIFT
TO THE NORTHWEST AND IMMEDIATE TEMPERATURE AND DEW POINT DROPS
BEHIND THE FRONT. THE FRONT IS CURRENTLY JUST AT THE NORTHERN TIP
OF THE FORECAST AREA...BUT IS MOVING QUICKLY AND SHOULD RAPIDLY
PASS THROUGH THE AREA TODAY. A WARM AND FOGGY MORNING WILL GIVE
WAY TO A COOL AND BREEZY END OF THE DAY. ONLY A NARROW BAND OF
SHOWERS IS MOVING ALONG THE LEADING EDGE OF THE FRONT WITH ALREADY
SOME BREAKS DEVELOPING ALONG THE LINE...BUT WILL MAINTAIN 20-30
PERCENT RAIN CHANCES IN THE FORECAST TODAY AS THIS LINE MOVES
THROUGH.
THE DENSE FOG ADVISORY WAS EXTENDED UNTIL 10 AM AS OBSERVATION
ACROSS THE AREA CONTINUE TO REPORT VISIBILITIES OF 1/4 MILE OR
LESS.
THE FORECAST LOOKS ON TRACK FOR WIND CHILL ADVISORIES AND
FREEZE/HARD FREEZE WARNINGS TONIGHT. TUESDAY NIGHT WEDNESDAY
MORNING...HIGH CLOUDS WILL COME IN AND STIFLE ANY RADIATIONAL
COOLING ASPECT OF THE COLD EVENT. AS SUCH...THE LOW TEMPERATURE
FORECAST FOR WEDNESDAY MORNING WAS TWEAKED TO REMOVE SOME OF THE
ISOLATED COLD SPOTS IN THE NORMALLY RADIATION PRONE AREAS. THAT
SAID...THE AREA IS STILL EXPECTED TO SEE ANOTHER NIGHT OF
EXCEPTIONALLY COLD TEMPERATURES.
&&
.AVIATION...
WIDESPREAD LIFR CONDITIONS IN FOG EARLY THIS MORNING WILL IMPROVE TO
VFR FOR A SHORT TIME AS WINDS SHIFT TO A MORE WESTERLY DIRECTION
AHEAD OF THE COLD FRONT. THEN ALONG AND FOR A FEW HOURS BEHIND THE
FRONT MVFR CEILINGS ARE EXPECTED WITH WINDS SHIFTING TO NORTH
NORTHWEST AND INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO NEAR 30
KNOTS. CONDITIONS WILL IMPROVE TO VFR BY TONIGHT WITH NORTHERLY
WINDS CONTINUING AT 10 TO 15 KNOTS WITH SOME OCCASIONAL HIGHER GUSTS.
&&
.MARINE...
BEHIND THE FRONT...WINDS AT BUOY 42036 HAVE JUMPED TO 25 KNOTS
WITH JUST OF UP TO 30 KNOTS. THESE HIGH WINDS SHOULD SPREAD ACROSS
THE COASTAL WATERS AS THE FRONT PASSES SOUTHEAST...AND SEAS SHOULD
RESPOND BY RISING RAPIDLY TODAY. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR ALL MARINE ZONES WITH GUSTS EXPECTED TO BE NEAR GALE
FORCE. ADVISORY LEVEL CONDITIONS WILL CONTINUE THROUGH TUESDAY
EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 66 36 50 33 / 30 10 10 10
FMY 72 40 55 40 / 30 10 10 10
GIF 67 31 48 31 / 30 10 10 10
SRQ 68 38 53 36 / 30 10 10 10
BKV 65 28 44 26 / 30 10 10 10
SPG 67 41 50 42 / 30 10 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK UNTIL 6 PM EST THIS EVENING FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
HIGH SURF ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST
TUESDAY FOR COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL
HERNANDO-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
LEVY-COASTAL MANATEE-COASTAL PASCO-COASTAL SARASOTA-
DESOTO-HARDEE-HIGHLANDS-INLAND CHARLOTTE-INLAND
CITRUS-INLAND HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-
INLAND LEVY-INLAND MANATEE-INLAND PASCO-INLAND
SARASOTA-PINELLAS-POLK-SUMTER.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING FOR COASTAL CITRUS-COASTAL HERNANDO-COASTAL
HILLSBOROUGH-COASTAL LEVY-COASTAL MANATEE-COASTAL
PASCO-DESOTO-HARDEE-HIGHLANDS-INLAND CITRUS-INLAND
HERNANDO-INLAND HILLSBOROUGH-INLAND LEVY-INLAND
MANATEE-INLAND PASCO-POLK-SUMTER.
FREEZE WARNING FROM 1 AM TO 9 AM EST TUESDAY FOR COASTAL
HERNANDO-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL
PASCO-DESOTO-HARDEE-HIGHLANDS-INLAND HILLSBOROUGH-
INLAND MANATEE-INLAND PASCO-POLK.
DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR
COASTAL CHARLOTTE-COASTAL HERNANDO-COASTAL
HILLSBOROUGH-COASTAL MANATEE-COASTAL PASCO-COASTAL
SARASOTA-DESOTO-HARDEE-HIGHLANDS-INLAND CHARLOTTE-
INLAND HERNANDO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND PASCO-INLAND SARASOTA-PINELLAS-POLK.
HARD FREEZE WARNING FROM 1 AM TO 9 AM EST TUESDAY FOR
COASTAL CITRUS-COASTAL LEVY-INLAND CITRUS-INLAND
HERNANDO-INLAND LEVY-SUMTER.
GULF WATERS...DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR TAMPA
BAY WATERS.
SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-CHARLOTTE HARBOR AND PINE
ISLAND SOUND-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY
WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE/MARINE...18/FLEMING
AVIATION...69/CLOSEHazardous weather outlook, Jan 6, 5:29 AM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 529 AM EST MON JAN 6 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-070500- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 529 AM EST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... ARCTIC AIR WILL BE MOVING INTO THE AREA BEHIND A STRONG COLD FRONT TONIGHT. THIS VERY COLD AND DRY AIR WILL ALLOW FOR FREEZING TEMPERATURES FOR SEVERAL HOURS ACROSS NORTHERN AND CENTRAL COUNTIES TONIGHT. IN ADDITION...WINDS WILL BE MODERATE ACROSS THE AREA CAUSING DANGEROUS WIND CHILL VALUES. DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS TONIGHT...AND SMALL PETS LEFT OUTDOORS ARE ALSO AT RISK. COVER PLANTS AND BRING PETS INDOORS LATER TODAY. ...DENSE FOG IMPACT... DENSE FOG WILL BE POSSIBLE ACROSS MUCH OF THE AREA THROUGH 8 AM. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES. ...HIGH SURF AND RIP CURRENT IMPACT... A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATER THIS MORNING AND EARLY AFTERNOON CAUSING HIGH SURF AND A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY AND TONIGHT. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL INCREASE BEHIND A COLD FRONT TODAY AS STRONG HIGH PRESSURE BUILDS IN TO THE WATERS CAUSING HAZARDOUS BOATING CONDITIONS. HAZARDOUS CONDITIONS WILL PERSIST THROUGH TONIGHT. FISHERMEN AND OTHER SMALL CRAFT OPERATORS SHOULD POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...EXCESSIVE COLD IMPACT... FREEZING TEMPERATURES WILL BE IN PLACE ACROSS MUCH OF THE AREA AGAIN FOR SEVERAL HOURS TUESDAY NIGHT. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS AND PLAN TO BRING PETS INDOORS TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. COLSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:49 AM EST | Small Craft Advisory | TBW | 29 hr | |
| Jan 6, 4:58 AM EST | Dense Fog Advisory | TBW | Charlotte, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 5 more | 5 hr |
| Jan 6, 4:58 AM EST | Freeze Watch | TBW | Citrus, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 5 more | 24 hr |
| Jan 6, 4:58 AM EST | Freeze Warning | TBW | DeSoto, Hardee, Hernando, Highlands, Hillsborough, Manatee and 2 more | 28 hr |
| Jan 6, 4:58 AM EST | Hard Freeze Warning | TBW | Citrus, Hernando, Levy, Sumter | 28 hr |
| Jan 6, 5:00 AM EST | Wind Chill Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 30 hr |
| Jan 6, 5:23 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 38 hr |
| Jan 6, 5:23 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 38 hr |
| Jan 6, 1:19 PM EST | Gale Warning | TBW | 9 hr | |
| Jan 6, 3:12 PM EST | Hard Freeze Watch | TBW | Citrus, Hernando, Levy | 14 hr |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.